Alert archive / Hawaii / Gale Warnings in 2016
Gale Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Nov 21, 2016, 3:40 PM HST. It took effect at Nov 22, 2016, 3:32 AM HST. It was in force for 5 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2016, 3:40 PM HST (01:40 UTC)
- In effect from
- Nov 22, 2016, 3:32 AM HST
- Expired
- Nov 27, 2016, 3:08 AM HST
- In force
- 5 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
934 WHHW70 PHFO 220140 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST MON NOV 21 2016 ...GALE WARNING FOR PAILOLO CHANNEL...MAALAEA BAY...ALENUIHAHA CHANNEL AND THE WATERS NEAR SOUTH POINT... ...SMALL CRAFT ADVISORY FOR REMAINING WATERS... .INCREASING TRADE WINDS WILL BRING GALE FORCE WINDS TO THE TYPICALLY WINDIER AREAS. THE INCREASE IN WINDS WILL ALSO GENERATE INCREASING SEAS. THE STRONG WINDS ARE EXPECTED TO CONTINUE INTO THE MIDDLE OF THE WEEK...AND POSSIBLY LONGER. PHZ119>121-123-124-221445- /O.NEW.PHFO.SC.Y.0061.161122T0140Z-161122T1600Z/ /O.NEW.PHFO.GL.W.0007.161122T1600Z-161124T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 340 PM HST MON NOV 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... ...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY... * WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT TONIGHT WILL INCREASE TO 25 TO 35 KT FOR TUESDAY AND WEDNESDAY. SEAS 7 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-122-221445- /O.NEW.PHFO.SC.Y.0061.161122T0140Z-161124T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 340 PM HST MON NOV 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS AND SEAS...EAST WINDS 20 TO 25 KT WITH SEAS 7 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
12 follow-up statements
335 WHHW70 PHFO 220714 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 914 PM HST MON NOV 21 2016 ...GALE WARNING FOR MAALAEA BAY...THE WATERS SOUTH OF THE BIG ISLAND...AND THE PAILOLO AND ALENUIHAHA CHANNELS... ...SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS... .STRENGTHENING TRADE WINDS WILL BRING GALE FORCE CONDITIONS TO THE TYPICALLY WINDIER WATERS ADJACENT TO THE ISLANDS OF MAUI COUNTY AND THE BIG ISLAND STARTING TUESDAY. THE STRONGER TRADE WINDS WILL ALSO GENERATE ELEVATED ROUGH SEAS. THESE WINDY CONDITIONS AND ROUGH SEAS ARE FORECAST TO CONTINUE AT LEAST INTO THE UPCOMING WEEKEND. PHZ119>121-123-124-222015- /O.CON.PHFO.SC.Y.0061.000000T0000Z-161122T1600Z/ /O.CON.PHFO.GL.W.0007.161122T1600Z-161124T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 914 PM HST MON NOV 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY... * WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT TONIGHT...THEN INCREASING TO 25 TO 35 KT TUESDAY AND WEDNESDAY. SEAS 8 TO 11 FT TONIGHT...THEN INCREASING TO 9 TO 13 FT TUESDAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ110>118-122-222015- /O.CON.PHFO.SC.Y.0061.000000T0000Z-161124T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 914 PM HST MON NOV 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS AND SEAS...EAST WINDS 25 TO 30 KT THROUGH WEDNESDAY. SEAS 7 TO 10 FT TONIGHT...THEN INCREASING 8 TO 11 FT TUESDAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
912 WHHW70 PHFO 221332 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST TUE NOV 22 2016 ...GALE WARNING FOR MAALAEA BAY...THE WATERS SOUTH OF THE BIG ISLAND...AND THE PAILOLO AND ALENUIHAHA CHANNELS... ...SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS... .STRENGTHENING TRADE WINDS WILL BRING GALE FORCE CONDITIONS TO THE TYPICALLY WINDIER WATERS ADJACENT TO THE ISLANDS OF MAUI COUNTY AND THE BIG ISLAND THIS WEEK. THE STRONGER TRADE WINDS WILL ALSO GENERATE ELEVATED ROUGH SEAS. THESE WINDY CONDITIONS ARE FORECAST TO PERSIST INTO THIS WEEKEND. PHZ119>121-123-124-230245- /O.CAN.PHFO.SC.Y.0061.000000T0000Z-161122T1600Z/ /O.EXT.PHFO.GL.W.0007.161122T1332Z-161124T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 332 AM HST TUE NOV 22 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WINDS AND SEAS...THROUGH WEDNESDAY...EAST TO NORTHEAST WINDS UP TO 35 KT...AND SEAS 9 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE CONDITIONS. && $$ PHZ110>118-122-230245- /O.CON.PHFO.SC.Y.0061.000000T0000Z-161124T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 332 AM HST TUE NOV 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS AND SEAS...THROUGH WEDNESDAY...EAST WINDS 25 TO 30 KT... AND SEAS 8 TO 11 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
427 WHHW70 PHFO 230130 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST TUE NOV 22 2016 ...GALE WARNING FOR MAALAEA BAY...WATERS SOUTH OF THE BIG ISLAND...AND THE PAILOLO...ALENUIHAHA...AND KAIWI CHANNELS...AND SMALL CRAFT ADVISORY FOR ALL REMAINING HAWAIIAN WATERS... .STRENGTHENING TRADE WINDS WILL BRING GALE FORCE CONDITIONS TO THE TYPICALLY WINDIER WATERS ADJACENT TO THE ISLANDS OF MAUI COUNTY AND THE BIG ISLAND...AND THE KAIWI CHANNEL...THIS WEEK. THE STRONGER TRADE WINDS WILL ALSO GENERATE ELEVATED ROUGH SEAS. THESE WINDY CONDITIONS ARE FORECAST TO PERSIST INTO THIS WEEKEND. PHZ116-231430- /O.UPG.PHFO.SC.Y.0061.000000T0000Z-161124T0400Z/ /O.EXB.PHFO.GL.W.0007.000000T0000Z-161125T0400Z/ KAIWI CHANNEL- 330 PM HST TUE NOV 22 2016 ...GALE WARNING IN EFFECT UNTIL 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...THROUGH THURSDAY...EAST WINDS UP TO 35 KT... AND SEAS 9 TO 12 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ119>121-123-124-231430- /O.EXT.PHFO.GL.W.0007.000000T0000Z-161125T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 PM HST TUE NOV 22 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS AND SEAS...THROUGH THURSDAY...EAST TO NORTHEAST WINDS UP TO 35 KT...AND SEAS 9 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE CONDITIONS. && $$ PHZ110>115-117-118-122-231430- /O.EXT.PHFO.SC.Y.0061.000000T0000Z-161125T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 330 PM HST TUE NOV 22 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS AND SEAS...THROUGH THURSDAY...EAST WINDS 25 TO 30 KT... AND SEAS 8 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
764 WHHW70 PHFO 231340 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST WED NOV 23 2016 PHZ116-119>121-123-124-240245- /O.CON.PHFO.GL.W.0007.000000T0000Z-161125T0400Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 340 AM HST WED NOV 23 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS AND SEAS...EAST WINDS UP TO 35 KT. SEAS 10 TO 15 FT IN THE CHANNELS AND SOUTH OF THE BIG ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE CONDITIONS. && $$ PHZ110>115-117-118-122-240245- /O.CON.PHFO.SC.Y.0061.000000T0000Z-161125T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 340 AM HST WED NOV 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
803 WHHW70 PHFO 240133 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST WED NOV 23 2016 ...GALE WARNING FOR KAIWI PAILOLO AND ALENUIHAHA CHANNELS... MAALAEA BAY...AND WATERS SOUTH OF THE BIG ISLAND. SMALL CRAFT ADVISORY FOR ALL OTHER WATERS... .STRONG HIGH PRESSURE NORTH OF THE STATE WILL CONTINUE TO DELIVER STRONG TRADE WINDS TO THE AREA THIS WEEK WITH THE TYPICALLY WINDIER AREAS AROUND THE BIG ISLAND AND MAUI COUNTY...INCLUDING THE KAIWI CHANNEL...EXPERIENCING GALE FORCE CONDITIONS. HAZARDOUS WINDS AND SEAS ARE EXPECTED TO CONTINUE INTO THE WEEKEND. PHZ116-119>121-123-124-241445- /O.CON.PHFO.GL.W.0007.000000T0000Z-161125T0400Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 333 PM HST WED NOV 23 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS AND SEAS...EAST WINDS UP TO 35 KT. SEAS 10 TO 15 FT IN THE CHANNELS AND SOUTH OF THE BIG ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE CONDITIONS. && $$ PHZ110>115-117-118-122-241445- /O.CON.PHFO.SC.Y.0061.000000T0000Z-161125T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 333 PM HST WED NOV 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
416 WHHW70 PHFO 241335 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST THU NOV 24 2016 PHZ116-119>121-123-124-250245- /O.EXT.PHFO.GL.W.0007.000000T0000Z-161126T0400Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 335 AM HST THU NOV 24 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 10 TO 15 FT IN THE CHANNELS AND SOUTH OF THE BIG ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE CONDITIONS. && $$ PHZ110>115-117-118-122-250245- /O.EXT.PHFO.SC.Y.0061.000000T0000Z-161126T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 335 AM HST THU NOV 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... * WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
923 WHHW70 PHFO 250130 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST THU NOV 24 2016 PHZ116-119>121-123-124-251430- /O.CON.PHFO.GL.W.0007.000000T0000Z-161126T0400Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 PM HST THU NOV 24 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 10 TO 15 FT IN THE CHANNELS AND SOUTH OF THE BIG ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE CONDITIONS. && $$ PHZ110>115-117-118-122-251430- /O.CON.PHFO.SC.Y.0061.000000T0000Z-161126T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 330 PM HST THU NOV 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
097 WHHW70 PHFO 251334 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST FRI NOV 25 2016 PHZ116-260245- /O.CAN.PHFO.GL.W.0007.000000T0000Z-161126T0400Z/ /O.EXB.PHFO.SC.Y.0061.000000T0000Z-161127T0400Z/ KAIWI CHANNEL- 334 AM HST FRI NOV 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ119>121-123-124-260245- /O.EXT.PHFO.GL.W.0007.000000T0000Z-161127T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 334 AM HST FRI NOV 25 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST SATURDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 10 TO 15 FT IN THE CHANNELS AND SOUTH OF THE BIG ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE CONDITIONS. && $$ PHZ110>115-117-118-122-260245- /O.EXT.PHFO.SC.Y.0061.000000T0000Z-161127T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 334 AM HST FRI NOV 25 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... * WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
647 WHHW70 PHFO 260134 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST FRI NOV 25 2016 PHZ119>121-123-124-261445- /O.CON.PHFO.GL.W.0007.000000T0000Z-161127T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 334 PM HST FRI NOV 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WINDS AND SEAS...EAST WINDS TO 35 KT. SEAS 10 TO 15 FT IN THE CHANNELS AND SOUTH OF THE BIG ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE CONDITIONS. && $$ PHZ110>118-122-261445- /O.CON.PHFO.SC.Y.0061.000000T0000Z-161127T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 334 PM HST FRI NOV 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
535 WHHW70 PHFO 261323 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 AM HST SAT NOV 26 2016 PHZ119>121-123-124-270230- /O.CON.PHFO.GL.W.0007.000000T0000Z-161127T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 323 AM HST SAT NOV 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST WINDS TO 35 KT. SEAS 10 TO 15 FT IN THE CHANNELS AND SOUTH OF THE BIG ISLAND. GALE CONDITIONS ARE FORECAST TO END BY TONIGHT...BUT SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST IN THESE AREAS THROUGH THE REMAINDER OF THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE CONDITIONS. && $$ PHZ110>118-122-270230- /O.EXT.PHFO.SC.Y.0061.000000T0000Z-161128T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 323 AM HST SAT NOV 26 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
945 WHHW70 PHFO 270328 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 528 PM HST SAT NOV 26 2016 PHZ119>121-123-124-271600- /O.EXT.PHFO.GL.W.0007.000000T0000Z-161127T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 528 PM HST SAT NOV 26 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * WINDS AND SEAS...EAST WINDS TO 35 KT. SEAS 10 TO 15 FT IN THE CHANNELS AND SOUTH OF THE BIG ISLAND. GALE CONDITIONS ARE FORECAST TO END BY EARLY SUNDAY MORNING...BUT SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST IN THESE AREAS THROUGH THE REMAINDER OF THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE CONDITIONS. && $$ PHZ110>118-122-271630- /O.CON.PHFO.SC.Y.0061.000000T0000Z-161128T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 528 PM HST SAT NOV 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
449 WHHW70 PHFO 271308 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 308 AM HST SUN NOV 27 2016 PHZ119>121-123-124-280215- /O.CAN.PHFO.GL.W.0007.000000T0000Z-161127T1600Z/ /O.EXB.PHFO.SC.Y.0061.000000T0000Z-161129T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 308 AM HST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 10 TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110-111-113-114-116>118-122-280215- /O.EXT.PHFO.SC.Y.0061.000000T0000Z-161129T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 308 AM HST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS 10 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ112-115-280215- /O.CON.PHFO.SC.Y.0061.000000T0000Z-161128T0400Z/ KAUAI LEEWARD WATERS-OAHU LEEWARD WATERS- 308 AM HST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST WINDS 15 TO 20 KT. SEAS TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES THAT INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Nov 21, 3:38 PM HST, 2 minutes earlier.
Area forecast discussion, Nov 21, 3:38 PM HST, 2 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 338 PM HST Mon Nov 21 2016 .SYNOPSIS... A rather windy and wet trade wind weather pattern can be expected over the next several days. Showers will tend to favor windward and mauka areas but the winds will be sufficiently strong enough to blow some showers over the leeward areas at times. Besides the showery low clouds there will also be an abundant amount of high clouds passing over the area causing sky's to be on the cloudy side. A bit drier weather is expected toward the weekend but it will still be on the breezy side. && .DISCUSSION... Strong high pressure building in north of the area will be responsible for a rather breezy to locally windy trade wind weather pattern over the next several days. This is the result of a tight pressure gradient south of the high. Winds may become strong enough at times to require a wind advisory over some locations especially over portions of Maui County and The Big Island. Moisture embedded in the trades will provide for passing showers over windward and mauka areas with the trade winds sufficiently strong enough to blow some showers over to leeward areas at times. Models also indicate that there will be periods of high clouds passing over the area from time to time causing sky conditions to be a bit more cloudy than usual. Models indicate that a drier airmass will move in from the east later in the week and on into the weekend with shower activity expected to decrease. && .AVIATION... An area of increased low-level moisture lies near and just upstream of all islands, and will continue to stream over the islands from the E through at least tonight. This moisture will impact windward areas with widespread MVFR VIS/CIG in -SHRA, with periods of IFR VIS/CIG in +SHRA. The trade winds, which are expected to significantly strengthen over the next 12-24 hours, will act to spread this moisture to leeward areas of most islands, producing periods of MVFR conditions there as well. AIRMET SIERRA is likely to remain posted thorugh the night for mountain obscuration over most islands, and AIRMET TANGO has been issued for low-level turbulence to the S and W of island terrain. && .MARINE... A Gale Warning has been posted for the typically windy waters around Maui County and The Big island with a Small Craft Advisory posted for all other Hawaiian coastal waters. These conditions will likely linger through the remainder of the week. High surf can be expected along east facing shores this week due to the strong trade winds with conditions being rather rough and choppy at most locations. Surf along most north and west facing shores will be lower than average for this time of year as the strong high to our north causes the storm track to be further north than normal. There will be a series of small north and northwest swells this week but surf heights will remain well below advisory levels. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM HST Wednesday for Kauai Windward- Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward Haleakala-South Big Island-Big Island North and East. Small Craft Advisory until 6 AM HST Tuesday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Gale Warning from 6 AM Tuesday to 6 PM HST Wednesday for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters- Big Island Southeast Waters. Small Craft Advisory until 6 PM HST Wednesday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters- Big Island Windward Waters. && Synopsis/Discussion/Marine...Burke Aviation...Birchard
In the hours before
Local storm report, Nov 21, 1:44 PM HST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
144 PM HST MON NOV 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM DEBRIS FLOW 2 NW HAIKU 20.94N 156.35W
11/21/2016 MAUI HI LAW ENFORCEMENT
MAUI POLICE DEPARTMENT REPORTS THAT HANA HIGHWAY IS
CLOSED IN BOTH DIRECTIONS NEAR MILE MARKER 8.5 DUE TO A
LANDSLIDE
&&
BIRCHARDThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 3:40 PM HST | Small Craft Advisory | HFO | 11 days | |
| Nov 22, 3:28 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.